Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Louisville, KY

June 8, 2007Logan County, Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 8, 2007, 11:36 AM CDT for Logan County, Simpson County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 11:36 AM CDT (16:36 UTC)
Expired
Jun 8, 2007, 12:00 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Logan County, KY, Simpson County, KY

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:58 AM CDTTSTM WND DMGAuburn, KYTREE AND POWER LINE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 081637
SVRLMK
KYC141-213-081700-
/O.NEW.KLMK.SV.W.0101.070608T1636Z-070608T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL NOON CDT...

* AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES NORTH OF FRANKLIN TO 24 MILES WEST OF FRANKLIN..AND
  MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKLIN BY 1155 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON FOR SOUTH CENTRAL
INDIANA.

LAT...LON 3693 8668 3672 8702 3666 8693 3667 8645

$$

JSD
2 follow-up statements
000 
WWUS53 KLMK 081708
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 PM EDT FRI JUN 8 2007

KYC141-081713-
/O.EXP.KLMK.SV.W.0101.000000T0000Z-070608T1700Z/
LOGAN KY-
1203 PM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRED AT NOON 
CDT...

AT 1203 PM CDT...THUNDERSTORMS WERE STILL PRODUCING HEAVY RAIN OVER 
EASTERN LOGAN COUNTY...ALTHOUGH THE STRONGEST WINDS FROM THE STORMS 
HAD MOVED EAST INTO SIMPSON COUNTY. AS THE STORMS MOVED THROUGH 
LOGAN COUNTY...EMERGENCY MANAGEMENT IN RUSSELLVILLE REPORTED SEVERAL 
TREES DOWN. 

LAT...LON 3693 8668 3672 8702 3666 8693 3666 8678

$$
TWF
000 
WWUS53 KLMK 081707
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT FRI JUN 8 2007

KYC141-213-081717-
/O.EXP.KLMK.SV.W.0101.000000T0000Z-070608T1700Z/
LOGAN KY-SIMPSON KY-
1207 PM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY 
EXPIRES AT NOON CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3693 8668 3672 8702 3666 8693 3667 8645

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:05 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 8, 10:05 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 AM EDT FRI JUN 8 2007

.15Z MESO UPDATE...
STORMS ARE OBVIOUSLY STRUGGLING SO FAR THIS MORNING OVER SOUTH
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. THIS IS NOT ENTIRELY
UNEXPECTED...AS CONVECTIVE SYSTEMS OFTEN WEAKEN AROUND THIS TIME OF
DAY. STRONGEST SURFACE WIND GUSTS WE HAVE SEEN SO FAR HAVE BEEN ON
THE ORDER OF 35 TO 45 MPH FROM DUBOIS COUNTY INTO ORANGE COUNTY.

HOWEVER...ALL IS NOT LOST. LIFTED INDEX HAS DROPPED TO -6 OVER
CENTRAL KENTUCKY AS ATMOSPHERE THERE CONTINUES TO HEAT AND
DESTABILIZE. SHORTLY BEFORE 15Z NEW CELLS WERE BEGINNING TO DEVELOP
BETWEEN BOWLING GREEN AND MAMMOTH CAVE. COLD FRONT STILL WELL OFF TO
THE WEST OVER SOUTHWEST ILLINOIS. ALSO...NEW CONVECTION WILL BE
POSSIBLE OVER CENTRAL KENTUCKY THIS AFTERNOON ALONG GUST FRONT PUT
OUT BY MORNING CONVECTION. WILL STILL NEED TO KEEP OUR GUARD UP.

SEVERE THUNDERSTORM WATCH TO CONTINUE IN ITS ENTIRETY FOR NOW.

13

.14Z MESO UPDATE...
UPDATED ZONES AND GRIDS FOR NEW SEVERE THUNDERSTORM WATCH. STRONGEST
STORM AFFECTING THE LMK CWFA AT THIS TIME IS ENTERING DUBOIS COUNTY
AS I TYPE THIS...LOOKS TO BE BELOW SEVERE LIMITS RIGHT NOW.

WILL HAVE TO WATCH THE LINE CURRENTLY OVER WESTERN KENTUCKY AS IT
MOVES EAST INTO INCREASINGLY UNSTABLE AIR OVER CENTRAL KENTUCKY.
WILL ALSO WATCH FOR NEW CONVECTION ALONG LEADING GUST FRONT.

13

.1330Z MESO UPDATE...
LINE OF STRONG STORMS WITH POSSIBLE WIND GUSTS OVER 50 MPH ADVANCING
QUICKLY FROM SOUTHWEST INDIANA/WESTERN KENTUCKY. SHOULD BE ENTERING
THE NORTHWEST PORTION OF THE CWFA...AROUND DUBOIS COUNTY...WITHIN
THE NEXT HOUR. WHETHER THE STORMS WILL STILL BE THAT STRONG WHEN
THEY GET THIS FAR EAST IS STILL IN QUESTION. NORMALLY OVERNIGHT
CONVECTIVE SYSTEMS BEGIN TO WANE AFTER SUNRISE. HOWEVER THESE STORMS
HAVE BEEN MAINTAINING THEIR STRENGTH...AND THE COMPLEX OVER
SOUTHWEST INDIANA HAS TAKEN ON A RATHER MENACING BOW SHAPE WITH THE
MAIN SUPERCELL AT THE NORTH END OF THE BOW. EVANSVILLE RADAR HAS
BEEN INDICATING WINDS OF 60 KNOTS AT 1200 FEET. WILL OBVIOUSLY NEED
TO KEEP AN EYE ON THIS.

AS FOR THE GRIDS...HAVE INCREASED CLOUDCOVER THIS MORNING AND THIS
EVENING. ALSO HAVE INCREASED POPS IN THE NORTHWEST THIS MORNING
SINCE SOLID LINE OF STORMS WILL BE IMPACTING THAT AREA VERY SOON.

STORMS WILL CONTINUE TO CROSS THE REGION THIS AFTERNOON. SEVERE
WEATHER WILL STILL BE POSSIBLE...ESPECIALLY IN THE EAST WHERE THERE
WILL BE THE MOST OPPORTUNITY FOR HEATING.

13

.AVIATION (12Z TAF ISSUANCE)...

OF IMMEDIATE CONCERN IS LOW LEVEL WIND SHEAR WHICH WAS DROPPED AS OF
THIS ISSUANCE AS 1K TO 2K FOOT SW WINDS HAVE DECREASED TO 30-40KTS
WHILE SFC SW WINDS HAVE INCREASED TO AROUND 10KTS. THIS TREND WILL
CONTINUE INTO THE AFTN.

MAIN PROBLEM FOR REST OF FORECAST WILL BE TIMING THE SHOWERS/
THUNDERSTORMS FORMING ALONG AND AHEAD OF THE COLD FRONT HEADED OUR
WAY. CURRENT INDICATIONS ARE THE THUNDERSTORMS SHOULD ARRIVE AT
LOUISVILLE (SDF)...IN THE 16Z TO 18Z TIME FRAME AND BWG/LEX
SHORTLY AFTER THAT. HAVE BUMPED UP TSTM CHCS FOR SDF AND LEX WITH
TEMPO GROUPS FROM 18Z-23Z WHICH WILL AT TIMES SEND VSBYS INTO THE
MVFR RANGE. FOR NOW WILL KEEP IN VCNTY AT BWG...BUT CUD GO TO A
TEMPO GROUP NEXT ISSUANCE IF CURRENT RADAR TRENDS CONTINUE. TSTMS
SHUD BE EXITING ALL THE TAF SITES AFTER 00Z AS CDFNT DROPS INTO TN.

DK

.SHORT TERM (TODAY AND TONIGHT)...

POTENTIAL FOR SVR STORMS THE FOCUS THIS PD.

WV IMAGERY INDICATES SHRTWV TROF ACRS THE UPR MS VLY PRECEDED BY
CDFNT EXTENDING FROM ERN IA TO WRN MO ATTM. PROFILERS ARE SHOWING 5H
70-80 KT SW JET JUST AHEAD OF TROF IN THE VICINITY OF THE FRONT.
SFC/LO LVL THETA E AXIS EXTENDS FROM CNTRL AR TO CNTRL MO TO NRN IL
ATTM WITH A SECONDARY AXIS FROM NRN MS TO WRN TN/W KY. STRONG
MOISTURE/DEWPOINT GRADIENT ALONG FRONT ATTM.

UPR LEVEL TROF FLATTENS AS IT APPROACHES OUR FORECAST AREA (FA) LATE
TODAY AND PASSES THRU TNGT. MODELS HAVE CLOSED THE GAP ON FROPA
TIMING-MAYBE AN HOUR OR 2 APART WITH GFS STILL FASTEST WITH FRONT
PASSING THRU LOUISVILLE BY 00Z. SHRT RANGE MODELS...INCLUDING OUR
HIEST RESOLUTION LOCAL WRF...ARE CONSISTENT WITH INDICATING SCT TO
NMRS TSTMS REACHING OUR NWRN MOST FA BY ABOUT MIDDAY AS MID LEVEL
CAP WEAKENS...EXITING TO THE SOUTH OF THE OHIO RIVER BY 00Z AND THEN
OUT OF OUR SERN MOST FA BY ABOUT 04Z.

SPECULATING THAT OUR GREATEST SVR THREAT THIS AFTN AND EARLY EVE
WILL BE ACRS THE NERN QUAD OF OUR FA INCLUDING OUR SERN INDIANA
COUNTIES INTO THE BLUEGRASS REGION INCLUDING FFT AND LEX FROM ABOUT
19Z TIL 00Z. THIS AREA IS ON THE SWRN BORDER OF SPCS HIGHEST PROBS
FOR SVR STORMS.

IT APPEARS THAT MOISTURE/INSTABILITY (DEWPOINTS WILL CLIMB INTO THE
LOWER 70S AT MOST LOCALES AND CAPES PROGGED LOCALLY TO 3500 J/KG)ARE
CERTAINLY PLENTIFUL FOR THIS EVENT...HOWEVER DYNAMICS/WIND FIELDS
OVERALL ARE ON THE WANE TODAY. HOWEVER...LOCAL WRF INDICATES A 45KT
LO LVL JET COINCIDING WITH A BNDRY LAYER HELICITY MAX AT 21Z ON THE
FRONT OVER SRN INDIANA JUST N AND E OF SDF TDA...DROPPING INTO THE
BLUEGRASS REGION BY 00Z AND DECREASING AFTERWARD.

SO THE THINKING IS...INCREASE POPS TO LIKELY BY THE AFTN WITH STORMS
BECOMING MORE WIDESPREAD WITH TIME. A FEW STORMS MAY BECOME SVR WITH
WIND/HAIL ABOUT EQUAL AS THREATS...PRIMARILY IN THAT AREA MENTIONED
ABOVE.

KIRKPATRICK

.LONG TERM (SATURDAY THROUGH THURSDAY)...

SATURDAY AND SUNDAY...

INCREDIBLE LATE SPRING WEATHER FOR THE WEEKEND...UPPER LEVEL PATTERN
STARTING THE WEEKEND FINDS A STRONG BUT FLATTENED RIDGE ACROSS THE
GULF STATES AND ZONAL FLOW ACROSS THE NORTHERN HALF OF THE CONUS.
SURFACE HIGH PRESSURE MOVES SLOWLY INTO THE OHIO VALLEY AND GREAT
LAKES DURING THE PERIOD...KEEPING MOSTLY CLEAR SKIES EACH DAY...AND
BRINGING A DRY NORTHEAST OR EASTERLY FLOW INTO THE REGION. NEAR
NORMAL TEMPS EACH DAY...WITH SUNDAY BEING SLIGHTLY WARMER OF THE TWO
DAYS. LOW HUMIDITY EACH DAY AS DEWPOINTS SHOULD DROP INTO THE 50S.

MONDAY THROUGH TUESDAY...

SOME AMPLITUDE INCREASE TO THE SOUTHERN RIDGE DURING THE EARLY WORK
WEEK...AND A CLIMB IN H850 TEMPS IS EXPECTED. DIURNAL CU LOOKS
POSSIBLE EACH DAY...BUT WITH EASTERLY FLOW MONDAY AND TUESDAY WOULD
NOT EXPECT PRECIP EITHER DAY AS THIS IS TYPICALLY A DRY SETUP FOR
THE REGION. ALSO...THE INCREASE IN MID LEVEL WARMING CREATING A
CAP...AND BASICALLY JUST THE LACK OF ANY TRIGGER TO SPEAK OF WOULD
LIMIT CONVECTION FROM DEVELOPING. HAVE THEREFORE REMOVED POPS
FOR TUESDAY...EURO WOULD AGREE WITH THIS FOR THE MOST PART AND GOOD
AGREEMENT FROM THE MREF TO STAY DRY EACH DAY AS WELL. DID TWEAK EACH
DAY WARMER THAN PREVIOUS FORECASTED...BUT DID NOT GO AS FAR AS THE
MEXMOS...TRENDED UP DUE TO THE INCREASED H850 TEMPS SEEN IN BOTH THE
EURO AND GFS CLOSE TO 18 OR 19 C.

WEDNESDAY AND THURSDAY...

MADE NO CHANGES TO THE LAST TWO DAYS OF THE FORECAST PACKAGE. THE
MREF ENSEMBLES HAVE TRENDED MUCH WETTER...WITH MORE THAN 50 PERCENT
OF THE MEMBERS SHOWING .1 OF RAINFALL BOTH DAYS. AT THE SAME TIME
THE 00Z EURO IS NOT NEARLY AS BULLISH ON THE RAINFALL THREAT
WEDNESDAY SHOWING A DRY DAY...MORE SO FOR THURSDAY WHERE MUCH MORE
LOW LEVEL MOISTURE ENTERS THE REGION ALLOWING FOR GREATER
INSTABILITY. ABOVE NORMAL TEMPS THOUGH LOOK TO CONTINUE EITHER WAY
AS H850 TEMPS REMAIN WARM AROUND 18 OR 19 C.

--SCHOTT

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SEVERE THUNDERSTORM WATCH WEST OF A LINE FROM LEXINGTON TO
TOMPKINSVILLE UNTIL 20Z.
IN...SEVERE THUNDERSTORM WATCH UNTIL 20Z ALL COUNTIES.

&&
Hazardous weather outlook, Jun 8, 10:30 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUN 8 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE INTO SOUTHERN INDIANA LATE THIS AFTERNOON AND
INTO CENTRAL KENTUCKY BY EVENING. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THE STRONGEST
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND UP TO
QUARTER SIZE HAIL. AT THIS TIME...THE AREA WITH THE GREATEST SEVERE
POTENTIAL APPEARS TO BE EASTERN AND SOUTHERN SECTIONS OF CENTRAL
KENTUCKY INCLUDING LEXINGTON AND BOWLING GREEN.

THE STORMS SHOULD EXIT SOUTH CENTRAL KENTUCKY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON
HOURS WEDNESDAY AND THURSDAY. NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

13

In the hours before

Special weather statement, Jun 8, 8:55 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 AM EDT FRI JUN 8 2007

INZ083-081430-
DUBOIS-
855 AM CDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL ENTER DUBOIS COUNTY...

AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LYNNVILLE...OR 9 MILES
SOUTHEAST OF OAKLAND CITY...AND MOVING EAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR JASPER BY 915 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CALLAHAN
Special weather statement, Jun 8, 9:23 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 AM EDT FRI JUN 8 2007

INZ076-081500-
ORANGE-
1023 AM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL ENTER NORTHWEST ORANGE COUNTY...

AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHOALS...OR 23 MILES
SOUTHWEST OF BEDFORD...AND MOVING EAST AT 50 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS
OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CALLAHAN
Special weather statement, Jun 8, 10:19 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EDT FRI JUN 8 2007

INZ090-KYZ024-025-081600-
BRECKINRIDGE-HARRISON-MEADE-
1119 AM EDT FRI JUN 8 2007

...A LINE OF STRONG STORMS WILL MOVE ACROSS
BRECKINRIDGE...HARRISON...AND MEADE COUNTIES...

AT 1117 AM EDT(1017 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF CORYDON TO 7 MILES NORTH OF HARDINSBURG...OR ALONG A
LINE EXTENDING FROM 31 MILES WEST OF LOUISVILLE TO 31 MILES EAST OF
ROCKPORT...AND MOVING EAST AT 40 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND
40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CORYDON BY 1135 AM EDT.
  NEAR BRANDENBURG BY 1140 AM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, Jun 8, 10:40 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 AM EDT FRI JUN 8 2007

KYZ070>072-081700-
LOGAN-SIMPSON-WARREN-
1040 AM CDT FRI JUN 8 2007

...STRONG STORMS MOVING INTO RUSSELLVILLE AND THEN FRANKLIN...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES WEST OF RUSSELLVILLE...MOVING EAST AT
30 MPH. THESE STORMS WILL MOVE INTO RUSSELLVILLE BY 1140 CDT...AND
INTO FRANKLIN JUST AROUND 1230 PM CDT.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL WITH RAINFALL AMOUNTS OF
AROUND ONE INCH...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 1.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

04
Special weather statement, Jun 8, 11:25 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1225 PM EDT FRI JUN 8 2007

INZ077>079-090>092-KYZ024>028-030-081715-
BRECKINRIDGE-CLARK-FLOYD-GRAYSON-HARDIN-HARRISON-JEFFERSON-MEADE-
OHIO-SCOTT-WASHINGTON-
1225 PM EDT FRI JUN 8 2007

...STRONG LINE OF STORMS FROM MADISON TO LOUISVILLE TO LEITCHFIELD
THROUGH 130 PM EDT...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STORMS FROM MADISON INDIANA THROUGH LOUISVILLE TO
LEITCHFIELD...MOVING EAST AT 30 MPH. THESE STORMS WILL BRING REDUCED
VISIBILITIES AND 35 TO 45 MPH WINDS TO
ELIZABETHTOWN...LOUISVILLE...AND NEW ALBANY OVER THE NEXT HOUR.

OCCASIONAL LIGHTNING...PEA SIZE HAIL...WILL ALSO ACCOMOPANY THE LINE
OF STORMS.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 28.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
14 AND 9.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

04
Local storm report, Jun 8, 11:36 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
06/08/2007                   LOGAN              KY   EMERGENCY MNGR

            TREES DOWN...POWER LINES DAMAGED.

&&

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:54 AM CDTSevere Thunderstorm WarningLMKWarren21 min
Jun 8, 12:03 PM CDTSevere Thunderstorm WarningLMKSimpson27 min
Jun 8, 12:29 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Washington46 min
Jun 8, 12:53 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe37 min
Jun 8, 1:47 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.